Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 26, 2010, 4:07 PM CDT for Sangamon County, Illinois. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2010, 4:07 PM CDT (21:07 UTC)
- Expired
- May 26, 2010, 11:42 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 49 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:15 PM CDT | FLASH FLOOD | 3 Ne Springfield, IL | ROADS IMPASSABLE. |
| May 26, 4:24 PM CDT | FLASH FLOOD | Springfield, IL | ROADS FLOODED IN EASTERN HALF OF SPRINGFILED. |
| May 26, 4:45 PM CDT | FLASH FLOOD | 1 E Springfield, IL | EXTENSIVE FLOODING. MANY ROADS CLOSED. |
| May 26, 4:45 PM CDT | HEAVY RAIN 4.43 | 1 E Springfield, IL | RAINFALL IN 90 MINUTES. |
| May 26, 5:00 PM CDT | HEAVY RAIN 3.12 | 1 Sw Jerome, IL | RAINFALL SO FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1332 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WGUS53 KILX 262107
FFWILX
ILC167-270100-
/O.NEW.KILX.FF.W.0010.100526T2107Z-100527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
407 PM CDT WED MAY 26 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 800 PM CDT.
* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. AROUND 2.5 INCHES OF RAIN FELL NEAR JEROME IN THE PAST
HOUR SINCE 3 PM. AN ADDTIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVER
THE WARNED AREA ESPECIALLY IN THE SPRINGFIELD AREA THROUGH 530 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRINGFIELD...AUBURN...CHATHAM...DIVERNON...LOAMI...NEW BERLIN...
PAWNEE...PLEASANT PLAINS...RIVERTON...ROCHESTER AND SHERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
3977 8941 3974 8942 3975 8944 3969 8946
3968 8949 3965 8949 3964 8954 3954 8954
3954 8993 3989 8999
$$
HUETTL4 follow-up statements
007
WGUS73 KILX 262204
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT WED MAY 26 2010
ILC167-270100-
/O.CON.KILX.FF.W.0010.000000T0000Z-100527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANGAMON IL-
504 PM CDT WED MAY 26 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SANGAMON COUNTY UNTIL
800 PM CDT...
AT 5 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
BETWEEN 2 AND 4.5 INCHES OF RAIN HAS FALLEN SINCE 245 PM IN THE
SPRINGFIELD AREA CAUSING SEVERAL ROADS TO BE FLOODED. AN OBSERVER
ON THE EAST SIDE OF SPRINGFIELD MEASURED 4.5 INCHES OF RAIN IN
1.5 HOURS FROM 315 PM TO 445 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRINGFIELD...AUBURN...CHATHAM...DIVERNON...LOAMI...NEW BERLIN...
PAWNEE...PLEASANT PLAINS...RIVERTON...ROCHESTER AND SHERMAN.
AT 5 PM...SEVERAL ROADS ON THE EAST SIDE OF SPRINGFIELD ARE CLOSED
DUE TO FLOODING. ADDITIONALLY ALL EXIT RAMPS ON I-55 FROM SANGAMON
AVENUE TO 6TH STREET ARE CLOSED FROM FLOODING. FLOODING ON HIGHWAY
125 TO FARMINGDALE ROAD...AND ALSO OLD JACKSONVILLE ROAD AT VETERANS
PARKWAY WAS OBSERVED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
3977 8941 3974 8942 3975 8944 3969 8946
3968 8949 3965 8949 3964 8954 3954 8954
3954 8993 3989 8999
$$
HUETTL785
WGUS73 KILX 262330
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT WED MAY 26 2010
ILC167-270100-
/O.CON.KILX.FF.W.0010.000000T0000Z-100527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANGAMON IL-
630 PM CDT WED MAY 26 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SANGAMON COUNTY UNTIL
800 PM CDT...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCED 3 TO 5 INCHES OF RAIN FELL IN LESS THAN
TWO HOURS LATE THIS AFTERNOON AROUND SPRINGFIELD...WITH THE HEAVIEST
AMOUNTS ON THE EAST SIDE OF SPRINGFIELD. THE RAINS HAVE DIMINISHED
EARLY THIS EVENING...BUT RUNOFF FROM HEAVY RAINS EARLIER WILL LIKELY
CONTINUE TO CAUSE FLASH FLOODING IN CENTRAL PARTS OF SANGAMON COUNTY
ESPECIALLY ON THE EAST SIDE OF SPRINGFIELD WHERE SOME ROADS ARE
CLOSED FROM HIGH WATER.
SUGAR CREEK DOWNSTREAM OF THE SPAULDING DAM HAS RISEN 7 FEET DURING
THE PAST THREE HOURS SINCE 330 PM AND IS CURRENTLY IS UP TO 21 FEET
DUE TO RUNOFF FROM THIS VERY HEAVY RAIN. FLASH FLOODING COULD DEVELOP
ALONG SUGAR CREEK DOWNSTREAM OF SPAULDING DAM EARLY THIS EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRINGFIELD...AUBURN...CHATHAM...DIVERNON...LOAMI...NEW BERLIN...
PAWNEE...PLEASANT PLAINS...RIVERTON...ROCHESTER AND SHERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
3977 8941 3974 8942 3975 8944 3969 8946
3968 8949 3965 8949 3964 8954 3954 8954
3954 8993 3989 8999
$$
HUETTL781
WGUS53 KILX 270039
FFWILX
ILC167-270500-
/O.EXT.KILX.FF.W.0010.000000T0000Z-100527T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
739 PM CDT WED MAY 26 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL MIDNIGHT CDT.
* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING STILL OCCURRING IN SOME PARTS OF THE WARNED AREA
AROUND SPRINGFIELD...ESPECIALLY ON THE EAST AND NORTHEAST SIDE OF
THE CITY...WHERE 3 TO 5 INCHES OF RAIN FELL IN LESS THAN TWO HOURS
LATE THIS AFTERNOON. THERE ARE STILL SOME ROAD CLOSURES IN THIS
AREA DUE TO HIGH WATER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING THIS EVENING INCLUDE...
SPRINGFIELD...AUBURN...CHATHAM...DIVERNON...PAWNEE...RIVERTON...
AND ROCHESTER.
SUGAR CREEK DOWNSTREAM OF THE SPAULDING DAM HAS RISEN 9 FEET
SINCE 330 PM AND IS UP TO 23.2 FEET AT 630 PM. DUE TO RUNOFF FROM
THIS VERY HEAVY RAIN FLASH FLOODING COULD DEVELOP ALONG SUGAR CREEK
DOWNSTREAM OF SPAULDING DAM THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
3977 8941 3974 8942 3975 8944 3969 8946
3968 8949 3965 8949 3964 8954 3954 8954
3954 8993 3989 8999
$$
HUETTL049
WGUS73 KILX 270442
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1142 PM CDT WED MAY 26 2010
ILC167-270452-
/O.CAN.KILX.FF.W.0010.000000T0000Z-100527T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANGAMON IL-
1142 PM CDT WED MAY 26 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SANGAMON COUNTY IS
CANCELLED...
...A FLOOD ADVISORY CONTINUES FOR CENTRAL SANGAMON COUNTY UNTIL
730 AM CDT THURSDAY...
FLOODING IS BEGINNING TO RECEDE ACROSS MOST OF THE AREA...ENDING THE
FLOOD THREAT. HOWEVER...MANY CITY STREETS REMAIN CLOSED DUE TO THE
HEAVY RAINFALL THAT OCCURRED LATE THIS AFTERNOON. THEREFORE A FLOOD
ADVISORY HAS BEEN ISSUED FOR THE CONTINUED FLOODING IN EASTERN AND
NORTHEASTERN PARTS OF THE CITY OF SPRINGFIELD. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3991 8977 3992 8977 3992 8971 3996 8949
3977 8941 3974 8942 3975 8944 3969 8946
3968 8949 3965 8949 3964 8954 3954 8954
3954 8993 3989 8999
$$
AUTENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:10 PM CDT, 57 minutes earlier.
Area forecast discussion, May 26, 3:10 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT WED MAY 26 2010 .DISCUSSION... ISSUED 310 PM CDT WED MAY 26 2010 THE FORECAST CONCERN FOR THE NEXT 24 TO 36 HOURS WILL CONTINUE TO BE SLOW MOVING SCATTERED T-STORMS AND THEIR ASSOCIATED POCKETS OF HEAVY RAIN. THE NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT THAT DRIER AIR WILL MOVE INTO THE AREA FOR THE FIRST PART OF THE HOLIDAY WEEKEND...BUT THEN AN EXPECTED SHIFT IN OUR PATTERN TO A MORE ZONAL FLOW IS ANTICPATED BY MEMORIAL DAY WITH OUR NEXT CHANCE FOR RAIN EARLY NEXT WEEK. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SCATTERED T-STORMS HAVE ONCE AGAIN DEVELOPED THIS AFTERNOON ON LINGERING OUTFLOW BOUNDARIES IN CENTRAL IL AND ANOTHER CLUSTER IN WEST CENTRAL IL ALONG A WEAK COLD FRONT WHICH EXTENDED FROM SE WI TO JUST WEST OF THE IL RIVER TO WCENT MO. BOTH CLUSTERS OF STORMS WILL CONTINUE THROUGH THE EVENING AND INTO EARLY TONIGHT. THE MID LEVEL WIND FIELDS ARE WEAK...SO SLOW MOVING...PULSE T-STORMS WILL PRODUCE POCKETS OF HEAVY RAIN. ON THURSDAY...THE MAIN FOCUS FOR T-STORMS WILL BE ALONG AND NORTH OF THE WEAK COLD FRONT WHICH IS EXPECTED TO BE IN EXTREME SOUTHERN IL BY EARLY IN THE AFTERNOON. A WEAK SHORTWAVE COMING DOWN THE EAST SIDE OF THE UPPER LEVEL RIDGE IS EXPECTED TO INTERACT WITH THE FRONT AND MAY ENHANCE SOME OF THE RAINFALL...PARTICULARLY ALONG THE I-70 CORRIDOR THURSDAY AFTERNOON AND EARLY EVENING. THE FRONT AND SHORTWAVE WILL PUSH FAR ENOUGH TO OUR SOUTH THURSDAY NIGHT...THAT THE RAIN IS EXPECTED TO MOVE OUT OF CENTRAL AND SOUTHEAST ILLINOIS...SO WILL LOWER POPS UNDER 20 PERCENT FOR THURSDAY NIGHT. LONG TERM...FRIDAY THROUGH WEDNESDAY WE ARE EXPECTED TO BE ON THE EAST SIDE OF A BUILDING UPPER LEVEL RIDGE FRIDAY THROUGH SUNDAY...WITH THE AXIS OF THE RIDGE WEST OF THE MS RIVER THROUGH SATURDAY NIGHT. THIS WILL GIVE US MOSTLY SUNNY CONDITIONS AND SEASONABLE TEMPS FOR THE FIRST PART OF THE HOLIDAY WEEKEND. A PROGRESSIVE UPPER TROF IN THE WESTERN U.S. FRIDAY IS EXPECTED TO SHIFT EASTWARD TOWARD THE MIDWEST INTO THE UPPER RIDGE SUNDAY. THERE IS QUITE A DIFFERENCE IN THE GFS AND EUROPEAN SOLUTIONS WITH THIS SCENARIO. THE GFS IS QUICKER...BUT I PREFER THE EUROPEAN SOLUTION SINCE THE TROF WILL BE TRYING TO CUT INTO A FAIRLY HIGH LATITUDE UPPER RIDGE...WHICH SHOULD SLOW DOWN THE ADVANCEMENT OF ANY SURFACE FEATURES/PRECIPITATION. THE RESULT WILL BE TO INTRODUCE A CHANCE FOR T-STORMS ACROSS ALL OF CENT/SE IL ON MEMORIAL DAY. AREAS WEST OF THE IL RIVER MAY SEE A FEW T-STORMS SUNDAY NIGHT...BUT WILL HOLD OFF ON ANY MENTION FOR NOW AS IT APPEARS THE BIGGER THREAT FOR T-STORMS WILL STAY IN IOWA. THE FRONT THAT PUSHES INTO THE REGION ON MONDAY IS EXPECTED TO STALL OUT AND WEAKEN AS IT MOVES TOWARD THE OHIO RIVER MONDAY NIGHT WHEN THE UPPER LEVEL BECOMES MORE ZONAL/WESTERLY. DUE TO THE EXPECTED POSITION OF THE FRONT...WILL ONLY KEEP T-STORMS IN THE FORECAST TUESDAY FOR SOUTHEAST IL. THE EUROPEAN MODEL SHOWS A SHORTWAVE ROTATING AROUND AN UPPER LOW IN WESTERN ONTARIO INTO THE UPPER MIDWEST TUESDAY NIGHT INTO WEDNESDAY. THIS MAY DRIVE ANOTHER FRONT INTO THE REGION AND PROVIDE SUPPORT FOR ANOTHER ROUND OF T-STORMS. MILLER && .AVIATION... ISSUED 1201 PM CDT WED MAY 26 2010 A WEAK FRONT OVER CENTRAL IL WL SLOWLY DIMINISH AND MOVE EAST TODAY. THIS WILL RESULT IN THUNDERSTORM DEVELOPMENT ACROSS THE AREA LATER THIS AFTERNOON AND EVENING IN THE HOT AND HUMID AIRMASS. WITH LIGHT WINDS ALOFT...THESE STORMS...ONCE THEY DEVELOP...WILL MOVE VERY SLOWLY. THE STORMS SHOULD DIMINISH AFTER SUNSET. WL KEEP VCTS IN THE FORECASTS THROUGH SUNSET. HIGH PRESSURE WILL APPROACH THE AREA TONIGHT...KEEPING LIGHT WINDS. WITH THE AFTERNOON HEATING ON THURSDAY...EXPECT CU TO DEVELOP. IN ADDITION...NORTHERLY WINDS WILL INCREASE TO 10 TO 15 MPH. DPK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 26, 3:05 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT WED MAY 26 2010 ILZ029-036-037-040-041-047-049-050-271200- CASS-FULTON-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-TAZEWELL- 305 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TONIGHT. SOME OF THE STORMS MAY APPROACH SEVERE LIMITS. INTENSE LIGHTNING...HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027-028-030-031-038-042>046-048-051>057-061-271200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-LOGAN-MACON- MARSHALL-MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-STARK- VERMILION-WOODFORD- 305 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SOME OF THE STORMS MAY APPROACH SEVERE LIMITS. INTENSE LIGHTNING...HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ063-068-073-271200- CLARK-CRAWFORD-LAWRENCE- 305 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP INTO TONIGHT. INTENSE LIGHTNING...HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. MINOR FLOODING WILL CONTINUE ON THE WABASH RIVER...FROM PALESTINE NORTHWARD...FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON MEMORIAL DAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-066-067-071-072-271200- CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND- 305 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME OF THE STORMS MAY APPROACH SEVERE LIMITS. INTENSE LIGHTNING...HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON MEMORIAL DAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. DPK
In the hours before
Special weather statement, May 26, 3:23 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT WED MAY 26 2010
ILZ050-262115-
MORGAN-
323 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ALERT FOR EASTERN MORGAN COUNTY UNTIL 415 PM
CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JACKSONVILLE...MOVING EAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDER...
FRANKLIN...
OTHER LOCATIONS AFFECTED INCLUDE...SOUTH JACKSONVILLE...LAKE
JACKSONVILLE AND JACKSONVILLE MUNICIPAL AIRPORT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3981 9025 3981 9000 3979 9000 3979 8999
3970 8999 3964 8996 3961 8996 3964 9030
TIME...MOT...LOC 2023Z 273DEG 6KT 3971 9017Local storm report, May 26, 3:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL SPRINGFIELD 39.78N 89.64W
05/26/2010 M0.25 INCH SANGAMON IL PUBLIC
&&
JANKOWSKILocal storm report, May 26, 3:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN LINCOLN 40.15N 89.37W
05/26/2010 M1.30 INCH LOGAN IL NWS EMPLOYEE
RAINFALL IN A HALF HOUR.
&&
JANKOWSKILocal storm report, May 26, 3:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL MATTOON 39.48N 88.37W
05/26/2010 M0.25 INCH COLES IL TRAINED SPOTTER
PEA SIZED HAIL AND WATER OVER SOME ROADS.
&&
JANKOWSKILocal storm report, May 26, 3:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL SPRINGFIELD 39.78N 89.64W
05/26/2010 M1.75 INCH SANGAMON IL LAW ENFORCEMENT
GOLF BALL SIZED HAIL IN WEST SIDE OF SPRINGFIELD.
&&
JANKOWSKISpecial weather statement, May 26, 4:01 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 401 PM CDT WED MAY 26 2010 ILZ047-050-262200- CASS-MORGAN- 401 PM CDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL CASS AND NORTHERN MORGAN COUNTIES UNTIL 500 PM CDT... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARENZVILLE...OR 6 MILES WEST OF VIRGINIA... MOVING SOUTH AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ADDITIONALLY...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING DUE TO THE SLOW MOVEMENT OF THIS STORM. LOCATIONS IMPACTED INCLUDE... ARENZVILLE... PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3978 9019 3978 9042 3999 9041 3999 9024 TIME...MOT...LOC 2101Z 352DEG 7KT 3993 9033 GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:27 AM CDT | Areal Flood Advisory | ILX | Fulton, Knox, Peoria, Stark | 6 hr |
| May 26, 9:03 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 26 hr |
| May 26, 1:33 PM CDT | Special Weather Statement | ILX | Mason | 42 min |
| May 26, 1:50 PM CDT | Areal Flood Advisory | ILX | Fulton | 3 hr |
| May 26, 1:56 PM CDT | Areal Flood Advisory | ILX | Fulton, Knox | 3 hr |
| May 26, 2:06 PM CDT | Special Weather Statement | ILX | Fulton | 54 min |
| May 26, 2:27 PM CDT | Special Weather Statement | ILX | Christian | 48 min |
| May 26, 2:48 PM CDT | Special Weather Statement | ILX | Morgan | 42 min |
| May 26, 2:52 PM CDT | Special Weather Statement | ILX | Woodford | 38 min |
| May 26, 3:00 PM CDT | Areal Flood Advisory | ILX | Logan | 97 min |
| May 26, 3:09 PM CDT | Special Weather Statement | ILX | Logan | 51 min |
| May 26, 3:23 PM CDT | Special Weather Statement | ILX | Morgan | 52 min |
| May 26, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| May 26, 3:31 PM CDT | Areal Flood Advisory | ILX | Menard, Morgan, Sangamon | 3 hr |
| May 26, 3:57 PM CDT | Areal Flood Advisory | ILX | Coles, Douglas | 3 hr |
| May 26, 4:01 PM CDT | Special Weather Statement | ILX | Cass | 59 min |
| May 26, 4:08 PM CDT | Special Weather Statement | ILX | Coles | 52 min |
| May 26, 4:43 PM CDT | Special Weather Statement | ILX | Scott | 32 min |
| May 26, 5:17 PM CDT | Areal Flood Advisory | ILX | Champaign, Douglas, Moultrie, Piatt | 2 hr |
| May 26, 5:21 PM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Scott | 4 hr |
| May 26, 5:40 PM CDT | Areal Flood Advisory | ILX | Champaign, Vermilion | 4 hr |
| May 26, 5:49 PM CDT | Flash Flood Warning | ILX | Cass, Morgan, Scott | 4 hr |
| May 26, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 38 min |
| May 26, 6:15 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.